Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Recognizing the real line


Authors: Yuri Gurevich and W. Charles Holland
Journal: Trans. Amer. Math. Soc. 265 (1981), 527-534
MSC: Primary 03C60; Secondary 03C65, 06F15
DOI: https://doi.org/10.1090/S0002-9947-1981-0610963-X
MathSciNet review: 610963
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A certain elementary statement about the group of automorphisms of the real line $ \mathbf{R}$ is sufficient to characterize $ \mathbf{R}$ among homogeneous chains. A similar result holds for the chain of rational numbers.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 03C60, 03C65, 06F15

Retrieve articles in all journals with MSC: 03C60, 03C65, 06F15


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1981-0610963-X
Article copyright: © Copyright 1981 American Mathematical Society